# SDR 2007FA0000034

- Difficulty date: November 24, 2006
- Submitted: January 12, 2007
- Operation: General aviation
- Aircraft: N856SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8124
- Engine: Lyc IO360A1A
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Part number: 9301001
- Condition: Failed
- Location: Starter
- Component: Starter, Lamar
- Component part number: PM2401H
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTER WAS REMOVED AFTER THE DRIVE GEAR BROKE INTO PIECES AND JAMMED STARTER FROM TURNING.  COMPLETE STARTER WAS REPLACED WITH REBUILT ASSEMBLY.  SUB-PART (BENDIX DRIVE) IS PN 9301001.  THIS MECHANIC HAS SEEN THIS FAILURE 4 TO 5 TIMES.  BOTH 12 AND 24 VOLT UNITS.  (K)
